I recently started on detrol LA due to an overactive bladder with urgency being the primary symptom.
After 7 days of taking the med, I developed pain in my left lower abdomen. It persistantly got worse then after about 4 day began to involve my mid lower abdomen (bladder area). I was having minimal burning but intense pressure at the end of my urine stream. I stopped the Detrol, called my doc, had a u/a done (had only about a tablespoon of urine in the cup - I had just peed and had performance anxiety!). Doc called same day and said I might have a mild UTI and started me on Cipro for three days. After 2 doses I felt 75% better. After finishing the course - 99% better.
Now I just got a call today (7 days after finishing the med) from the doc saying my urine culture was negative!
She wants me to have a repeat urine this week to make sure it is clear. I have 2 questions:
1. Is it possible to have a UTI with a negative culture?
2. Anyone ever hear of this happening with the Detrol? I'm 46 yrs old and have never had a uti until starting this Detrol- coincidence???
Pain and frequency during urination can be related to a UTI. Even though there was no bacteria detected in the urine, it is possible that you have an infection of the bladder. Organisms such as chlamydia and mycoplasma are intracellular parasites are not identified on routine urinalysis. They will induce symptoms of UTI but the urinalysis and culture usually are negative.
You will need to have yourself tested for chlamydia and mycoplasma (STDs) as these are two infections that can cause symptoms of UTI but are not detected on routine urinalysis or culture. Tests for these infections include specific kits and a swab will collect the sample for analysis or culture.
Ensure that you keep your fluid intake over 2000 ml per day and avoid prostate irritants, such as caffeine, alcohol, and spicy foods. Also avoid sitting for long periods of time. Add plenty of vitamin C to your diet through cranberry juice or citrus juices.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.